Idiopathic factor VIII inhibitor autoantibody in a man presented after accident.
SourceClinical and Applied Thrombosis/Hemostasis, 15, 5, (2009), pp. 588-90
Article / Letter to editor
Display more detailsDisplay less details
Laboratory of Hematology
Clinical and Applied Thrombosis/Hemostasis
SubjectNCEBP 14: Cardiovascular diseases
Acquired hemophilia A is a rare but severe autoimmune bleeding disorder caused by autoantibodies against factor VIII activity and is a potentially life-threatening hemorrhagic disorder. The incidence of acquired hemophilia A has been estimated as 1.48 cases per million per year. The overall rate of death from all causes of acquired hemophilia reaches up to 22%. In this article, the authors describe the case of a 55-year-old man who presented with unusual bleeding after an accident and the fluctuation of his hemostatic parameters during 13 months of follow-up. Initially he had 43 Bethesda unit (BU) inhibitor to factor VIII and <1% of factor VIII activity. The patient was given prednisone and azathioprine therapy (30 and 100 mg/day, respectively) for 4 months, but his hemostatic parameters did not improved during this phase. Then, 2 g cyclophosphamide was injected every 2 days, but no remarkable improvement was observed. Nine months later his inhibitor titers were high. The inhibitor and factor VIII concentrations were assessed 11 times during these 13 months, and the mean level of factor VIII inhibitor was 44 BU (with a minimum of 2 BU and a maximum of 103 BU); the minimum and maximum factor VIII concentrations were <1% and 20%, respectively. The patient experienced hemarthroses, severe epistaxis, hematoma, and gastrointestinal bleeding episodes during this phase. His factor VIII concentration spontaneously and gradually improved and increased to 51.5% 8 months after stopping the treatment with undetectable factor VIII inhibitor.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.